Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Albany, NY

July 23, 2016Saratoga County, Warren County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2016, 4:03 PM EDT for Saratoga County, Warren County, New York. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 4:03 PM EDT (20:03 UTC)
Expired
Jul 23, 2016, 4:49 PM EDT
In force
46 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saratoga County, NY, Warren County, NY

The radar

The Albany radar (KENX), 75 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:12 PM EDTTSTM WND DMG1 S Lake Luzerne, NY*** 1 INJ *** TREES ON RESIDENCE RESULTING IN AN INJURY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

185 
WUUS51 KALY 232003
SVRALY
NYC091-113-232100-
/O.NEW.KALY.SV.W.0043.160723T2003Z-160723T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 500 PM EDT

* AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CORINTH...OR
  11 MILES WEST OF GLENS FALLS...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SARATOGA SPRINGS...GLENS FALLS...CORINTH...
  LAKE LUZERNE CAMPGROUND...DAY CENTER...LAKE LUZERNE-HADLEY...
  LAKE LUZERNE-HADLE...WEST GLENS FALLS...GLENS FALLS NORTH...
  KINGS...GATES...WILTON...NORTHUMBERLAND...SOUTH GLENS FALLS...
  LAKE LUZERNE...HADLEY...DEANS CORNERS...BALLARD CORNERS...
  BURGOYNE AND EDDY CORNERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 MILE MARKER 14  AND NEAR MILE MARKER 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4330 7365 4315 7358 4314 7359 4312 7358
      4297 7372 4331 7404 4338 7379
TIME...MOT...LOC 2003Z 317DEG 21KT 4325 7385 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
3 follow-up statements
645 
WWUS51 KALY 232021
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT SAT JUL 23 2016

NYC091-113-232100-
/O.CON.KALY.SV.W.0043.000000T0000Z-160723T2100Z/
SARATOGA NY-WARREN NY-
421 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SARATOGA AND SOUTH CENTRAL WARREN COUNTIES...

AT 421 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORINTH...OR 7
MILES NORTH OF SARATOGA SPRINGS...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...CORINTH...WEST GLENS FALLS...
LAKE LUZERNE-HADLEY...GLENS FALLS NORTH...GATES...WILTON...
NORTHUMBERLAND...SOUTH GLENS FALLS...PALMER...LAKE VANARE...
DEANS CORNERS...BALLARD CORNERS...THOMSON...FERNWOOD...STARKS KNOB...
BURGOYNE...EDDY CORNERS AND SOUTH CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4330 7365 4315 7358 4314 7359 4312 7358
      4297 7372 4320 7388 4338 7379
TIME...MOT...LOC 2021Z 317DEG 21KT 4317 7375 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
710 
WWUS51 KALY 232029
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT SAT JUL 23 2016

NYC113-232038-
/O.CAN.KALY.SV.W.0043.000000T0000Z-160723T2100Z/
WARREN NY-
429 PM EDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4325 7384 4325 7379 4322 7377 4324 7374
      4327 7373 4328 7369 4326 7367 4328 7366
      4329 7368 4329 7365 4315 7358 4313 7359
      4312 7358 4297 7372 4320 7388 4330 7383
TIME...MOT...LOC 2028Z 317DEG 21KT 4314 7371 

$$

NYC091-232100-
/O.CON.KALY.SV.W.0043.000000T0000Z-160723T2100Z/
SARATOGA NY-
429 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SARATOGA COUNTY...

AT 428 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SARATOGA
SPRINGS...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...CORINTH...GATES...WILTON...NORTHUMBERLAND...
SOUTH GLENS FALLS...PALMER...DEANS CORNERS...BALLARD CORNERS...
FERNWOOD...STARKS KNOB...BURGOYNE...EDDY CORNERS...SOUTH CORINTH...
HICKEYS CORNERS...BARNES CORNERS...GILBERT CORNERS...GRANGERVILLE...
RANDALL CORNER AND DIMMICK CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4325 7384 4325 7379 4322 7377 4324 7374
      4327 7373 4328 7369 4326 7367 4328 7366
      4329 7368 4329 7365 4315 7358 4313 7359
      4312 7358 4297 7372 4320 7388 4330 7383
TIME...MOT...LOC 2028Z 317DEG 21KT 4314 7371 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
582 
WWUS51 KALY 232049
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT SAT JUL 23 2016

NYC091-232059-
/O.CAN.KALY.SV.W.0043.000000T0000Z-160723T2100Z/
SARATOGA NY-
449 PM EDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SARATOGA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN
CANCELLED.

LAT...LON 4325 7384 4325 7379 4322 7377 4324 7374
      4327 7373 4328 7369 4326 7367 4328 7366
      4329 7368 4329 7365 4315 7358 4313 7359
      4312 7358 4297 7372 4320 7388 4330 7383
TIME...MOT...LOC 2046Z 317DEG 21KT 4305 7360 

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:12 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 23, 1:12 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Albany NY
112 PM EDT SAT JUL 23 2016

.SYNOPSIS...
Very warm temperatures will continue today, but with slightly
lower humidity levels. An upper level disturbance will bring
isolated to scattered showers and thunderstorms, especially from
the Capital District northward. It will turn cooler and less humid
for Sunday, with high pressure building in. Very warm
temperatures, increasing humidity and chances for showers and
thunderstorms return for Monday as a frontal boundary approaches
from the west.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection developing in the southern Adirondacks into VT.
Convection tracking southeast and based on area surface
temperatures and dew points...some instability but not as much as
yesterday. Considerable dry air aloft, so will keep an eye for
elevated cores that could descend rapidly for strong winds.
Convection looks to be confined to the southern Adirondacks,
heading toward the Lake George Saratoga region, maybe just
skimming northern parts of the Capital District...and then into
VT...maybe just skimming the northern Berkshires.

More coverage of storms in southern Canada looks to be tracking
southeast through mid/northern VT and may just clip northeast of
Lake George and parts of southern VT later this afternoon and
evening. No other development seen further west and south, so most
of the convection is associated with trailing upper dynamics and
one last surge of dryer surface dewpoints.

Temperatures have reached forecast highs in the 80s to lower
90s...and based on area 12Z soundings...temperatures may rise
another degree or two. So, some minor changes to rain
chances/coverage, temperatures and sky cover based on current data
and trends through this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Convection should diminish rather quickly after sunset this
evening, as the aforementioned disturbance moves east into New
England and instability decreases due to loss of diurnal heating.
Large scale subsidence will increase overnight, as a ridge of high
pressure at the surface and aloft builds in from the Great Lakes.

Sunday will feature plenty of sunshine and dry conditions as the
ridge moves overhead. Winds will be lighter than Saturday, with
noticeably lower humidity levels as dewpoints drop into the 50s.
Temperatures will still be slightly above normal, but with the
lower humidity.

Clouds will then gradually increase Sunday night, as a warm front
approaches from the Ohio Valley. A few showers with a rumble of
thunder will be possible late across areas mainly north and west
of the Capital District, but much of the area will remain dry.

Monday looks to have a better chance for showers and
thunderstorms, as a weakening cold front approaches from the west.
The degree of cloud cover and resulting instability is highly
questionable at this time, so while some strong to severe storms
cannot be ruled out it is quite uncertain how the convection will
evolve. Moisture return will be fairly robust, with dewpoints
creeping towards 70 during the afternoon and PWATS rising to
around 1.75 inches. Any storms could produce locally heavy
rainfall, but will mention only chance pops at this time due to
uncertainty with coverage/timing. With hot temperatures and
humidity returning, heat indices could approach 100 degrees in the
mid Hudson Valley, so will mention this in the HWO.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Guidance is in agreement that the flow will be rather flat/zonal
across the region through the middle of the week with an upper
level low over Hudson's Bay with short waves rotating about.
Expecting fair weather with highs running 5 to 10 degrees above
normal and lows only a bit above normal.

A trough is expected to develop as we end through the latter part
of the week into the weekend as a stronger short wave rotates
about the upper low as it moves gradually eastward and additional
short wave energy enters the flow from the Pacific Northwest. The
upper flow is expected to end up paralleling surface boundaries
and waves of low pressure are then expected to move along the
boundaries. At this time it appears a boundary should end up
located to our south across the mid-Atlantic region with another
moving in from the northwest which is anticipated to become nearly
stationary over our region back across the Great Lakes Region.
This set up will result in unsettled weather and a low confidence
forecast as the timing of the individual short waves varies
amongst the guidance and will impact the forecast. Have chances
pops for Thursday through Friday. The amount of instability that
will be present is very uncertain also as it be highly dependent
on the amount of cloud cover.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Isolated to scattered showers and thunderstorms are developing
across a portion of the Adirondacks and Lake George Saratoga region
as yet another short wave trough approaches and moves across the
region. Have indicate threat for convection in KGFL and KALB TAFs
with a TEMPO group for KGFL and VCSH for KALB as the better chances
for storms will at KGFL. Further south, no mention of convection at
this time.

Outside any convection VFR conditions are expected through the
evening with MVFR fog developing overnight (especially where
precipitation does occur).

Westerly winds will remain with gusts in the teens to lower 20s.
Winds will shift more to the northwest late this afternoon. Winds
will weaken in the evening becoming light and variable to calm for
the overnight.

Outlook...

Sunday to Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Very warm temperatures will continue today, but with slightly
lower humidity levels. An upper level disturbance will bring
isolated to scattered showers and thunderstorms, especially from
the Capital District northward. It will turn cooler and less humid
for Sunday, with high pressure building in. Very warm
temperatures, increasing humidity and chances for showers and
thunderstorms return for Monday as a frontal boundary approaches
from the west.

Minimum relative humidity values will be around 35 to 50 percent
this afternoon, increasing to between 90 and 100 percent late
tonight. RH values will drop to around 30 to 40 percent Sunday
afternoon.

Winds today will be northwest around 10 to 15 mph with gusts to
20 mph, decreasing to 5 to 10 mph tonight. Winds on Sunday will be
northwest at 5 to 10 mph.

&&

.HYDROLOGY...
Isolated to scattered showers and thunderstorms are expected from
around the Capital District northward this afternoon, with brief
local downpours. Basin-average rainfall will be light due to
limited coverage.

Dry weather is expected tonight through Sunday, although another
cold front will bring additional chances for showers and
thunderstorms late Sunday night into Monday.

Dry conditions return for Tuesday and Wednesday as high pressure
builds back into the region.

Flows continue to be below normal for mid to late July at many
locations in the Hydro Service Area, especially our western New
England counties.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.CLIMATE...
Yesterday Friday, July 22nd was the warmest day of the summer
across the local area with all 5 of our ASOS locations hitting 90+
degrees, even at Pittsfield MA.

Here is a look at the number of 90+ degree days so far this year,
what is normal and the most that has occurred in a year.

Albany NY:
2016: 8 days
Normal: 10 days
Most: 32 days in 1955
Note: Daily records date back to 1874

Glens Falls NY:
2016: 7 days
Normal: 6 days
Most: 22 days in 1988
Note records date back to 1949

Poughkeepsie NY:
2016: 14 days
Normal: 15 days
Most: 30 days in numerous year most recently 2010, 2005 and 2002
Note: Records date back to 1949, however data is
missing from January 1993 through July 2000

Pittsfield MA:
2016: 1 day
Normal: 2 days
Most: 7 days in 2010
Based on data dating back to 2000

Bennington VT:
2016: 2 days
Normal: 3 days
Most: 9 days in 2010
Based on data dating back to 2000

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...JPV
NEAR TERM...NAS/JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...BGM
FIRE WEATHER...JPV
HYDROLOGY...JPV
CLIMATE...IAA

www.weather.gov/albany
Hazardous weather outlook, Jul 23, 4:02 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
402 AM EDT SAT JUL 23 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
402 AM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING...MAINLY FROM AROUND INTERSTATE 90 AND THE
CAPITAL DISTRICT NORTHWARD. THERE IS A MARGINAL RISK THAT A FEW
OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING.
THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD
BECOME SEVERE.

HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID
HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE
CERTAIN...A HEAT ADVISORY WOULD BE ISSUED.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 2:14 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT SAT JUL 23 2016

NYZ032-231900-
NORTHERN HERKIMER-
214 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER COUNTY...

AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
BIG MOOSE...OR 16 MILES NORTHWEST OF OLD FORGE...MOVING SOUTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
OLD FORGE...MCKEEVER...EAGLE BAY...NICKS LAKE CAMPGROUND...
ALGER ISLAND PUBLIC CAMPGROUND...BIG MOOSE...
LIMEKILN LAKE CAMPGROUND...WOODS LAKE...MINNEHAHA...FIRST LAKE...
THENDARA...CARTER STATION...MOSHIER FALLS...
MOUNTAIN LODGE AND WOLF LAKE LANDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4399 7515 4383 7482 4357 7479 4358 7496
      4357 7511
TIME...MOT...LOC 1813Z 308DEG 17KT 4389 7519

BGM
Special weather statement, Jul 23, 2:44 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT SAT JUL 23 2016

NYZ032-033-038-082-231930-
NORTHERN FULTON-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
244 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HERKIMER...
SOUTHWESTERN HAMILTON AND CENTRAL FULTON COUNTIES...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
STRATFORD...OR 22 MILES SOUTHWEST OF SPECULATOR...MOVING SOUTHEAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
MAYFIELD...CRANBERRY CREEK...CAROGA LAKE...
CAROGA LAKE PUBLIC CAMPGROUND...BLEECKER...ARIETTA...BENSON...
BOWLERS CORNERS...BLEECKER CENTER...RICEVILLE...PINNACLE...
TOMANTOWN...JACKSON SUMMIT...MOUNTAIN HOME...CLOCKMILL CORNERS...
LINDSLEY CORNERS...OREGON...WILMURT CORNERS...
MOREHOUSEVILLE AND HOFFMEISTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4351 7479 4321 7416 4309 7428 4309 7444
      4308 7446 4308 7449 4337 7494
TIME...MOT...LOC 1843Z 307DEG 23KT 4336 7471

BGM
Special weather statement, Jul 23, 3:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT SAT JUL 23 2016

NYZ032-231945-
NORTHERN HERKIMER-
305 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
OLD FORGE...NICKS LAKE CAMPGROUND...ATWELL...THENDARA...
HERKIMER LANDING...MINNEHAHA...MOUNTAIN LODGE...
WOLF LAKE LANDING AND FIRST LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4374 7492 4367 7480 4352 7478 4343 7488
      4366 7512 4373 7512
TIME...MOT...LOC 1905Z 315DEG 19KT 4362 7494

BGM
Special weather statement, Jul 23, 3:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT SAT JUL 23 2016

NYZ032-033-038-039-041-050-082-232015-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHERN FULTON-SOUTHERN
SARATOGA-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
332 PM EDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HERKIMER...SOUTHERN HAMILTON...NORTHERN SARATOGA AND FULTON
COUNTIES...

AT 332 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SACANDAGA CAMPGROUND TO 11 MILES
EAST OF OHIO. MOVEMENT WAS SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLOVERSVILLE...JOHNSTOWN...SPECULATOR...MILTON...
BALLSTON SPA...BROADALBIN...EDINBURG...NORTHVILLE...MAYFIELD...
LAKE PLEASANT...WELLS...STRATFORD...GALWAY...
MOFFITT BEACH CAMPGROUND...CAROGA LAKE...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...ROCK CITY FALLS...
CRANBERRY CREEK AND CAROGA LAKE PUBLIC CAMPGROUND.

THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER
12-13...AND MILE MARKER 13 AND NEAR MILE MARKER 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4352 7419 4337 7416 4337 7412 4296 7370
      4302 7465 4352 7495
TIME...MOT...LOC 1932Z 329DEG 37KT 4335 7420 4338 7476

BGM
Special weather statement, Jul 23, 3:36 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT SAT JUL 23 2016

NYZ042-043-083-084-232015-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
336 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE
VILLAGE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...SALEM...LAKE GEORGE VILLAGE...
FORT EDWARD...HARTFORD...GLENS FALLS NORTH...COMSTOCK...QUEENSBURY...
KINGSBURY...MOUNT HOPE...PORTER...LAKE GEORGE...FORT ANN...ARGYLE...
GOOSE ISLAND...WEST FORT ANN...SOUTH GRANVILLE...
FRENCH MOUNTAIN AND FITCH POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4355 7363 4338 7325 4323 7326 4312 7337
      4328 7360 4330 7359 4331 7360 4331 7364
      4340 7378
TIME...MOT...LOC 1936Z 306DEG 19KT 4344 7363

BGM
Special weather statement, Jul 23, 3:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT SAT JUL 23 2016

NYZ041-083-232015-
NORTHERN SARATOGA-SOUTHEAST WARREN-
344 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SARATOGA AND SOUTH
CENTRAL WARREN COUNTIES...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
LUZERNE-HADLE...OR 10 MILES WEST OF GLENS FALLS...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...CORINTH...LAKE LUZERNE CAMPGROUND...
DAY CENTER...LAKE LUZERNE-HADLEY...LAKE LUZERNE-HADLE...
WEST GLENS FALLS...GLENS FALLS NORTH...KINGS...GATES...WILTON...
NORTHUMBERLAND...SOUTH GLENS FALLS...LAKE LUZERNE...HADLEY...
STILLWATER...SCHUYLERVILLE...VICTORY AND THE SARATOGA BATTLLEFIELD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 MILE MARKER 14  AND NEAR MILE MARKER 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4327 7360 4326 7359 4324 7360 4322 7358
      4313 7359 4307 7358 4295 7363 4295 7367
      4297 7372 4337 7412 4340 7388 4342 7379
TIME...MOT...LOC 1944Z 309DEG 20KT 4330 7386

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:49 PM EDTSpecial Weather StatementALYOrange26 min
Jul 22, 9:30 PM EDTSpecial Weather StatementALYPutnam30 min
Jul 23, 1:01 PM EDTSpecial Weather StatementALYFulton29 min
Jul 23, 1:31 PM EDTSpecial Weather StatementALYFulton44 min
Jul 23, 2:12 PM EDTSpecial Weather StatementALYSchenectady48 min
Jul 23, 2:14 PM EDTSpecial Weather StatementALYHerkimer46 min
Jul 23, 2:44 PM EDTSpecial Weather StatementALYFulton46 min
Jul 23, 3:05 PM EDTSpecial Weather StatementALYHerkimer40 min
Jul 23, 3:32 PM EDTSpecial Weather StatementALYFulton, Saratoga43 min
Jul 23, 3:36 PM EDTSpecial Weather StatementALYWashington39 min
Jul 23, 3:44 PM EDTSpecial Weather StatementALYSaratoga31 min
Jul 23, 4:04 PM EDTSevere Thunderstorm WarningALYWashington56 min
Jul 23, 4:20 PM EDTSevere Thunderstorm WarningALYFulton40 min
Jul 23, 5:01 PM EDTSpecial Weather StatementALYMontgomery44 min
Jul 23, 5:18 PM EDTSpecial Weather StatementALYWashington57 min
Jul 23, 5:22 PM EDTSevere Thunderstorm WarningALYWashington53 min
Jul 23, 5:32 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 23, 5:33 PM EDTSpecial Weather StatementALYWarren, Washington42 min
Jul 23, 5:54 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington49 min
Jul 23, 5:57 PM EDTSpecial Weather StatementALYSchenectady33 min
Jul 23, 6:14 PM EDTSpecial Weather StatementALYMontgomery31 min
Jul 23, 6:30 PM EDTSpecial Weather StatementALYAlbany, Schenectady30 min
Jul 23, 6:49 PM EDTSpecial Weather StatementALYMontgomery, Schoharie56 min
Jul 23, 7:20 PM EDTSpecial Weather StatementALYColumbia55 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.